MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY LB53 LIGHT HANDLE COVER

STERIS CORPORATION - MONTGOMERY LB53 LIGHT HANDLE COVER
Model Number Sterile Lighthandle Cover
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that during a patient procedure their light handle cover detached and fell.No report of injury.
 
Additional Manufacturer Narrative
Steris has confirmed the reported issue.The polyblend plastic material that is used to form the light handle cover was sourced from a secondary supplier beginning in october 2022 and may not meet performance specifications.Steris initiated a recall (removal) of the affected product on march 3, 2023.

Brand Name
LB53 LIGHT HANDLE COVER
Common Device Name
LIGHT HANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17362629
Report Number1043572-2023-00127
Device Sequence Number20106506
Product Code FTA
UDI-Device Identifier00724995150136
UDI-Public00724995150136
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSterile Lighthandle Cover
Device Catalogue NumberLB53
Device Lot Number9604189
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown